MAUDE Adverse Event Report: MEDIVATORS INC INTERCEPT DETERGENT

MEDIVATORS INC INTERCEPT DETERGENT
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via chemtrec report that during a procedure a patient was exposed to intercept detergent that was present on a gastroscope that had not been properly rinsed.No report of injury or adverse effects and it is unknown if medical treatment was sought or administered.
 
Additional Manufacturer Narrative
The lot number of the intercept detergent was not provided.The reported event is attributed to improper rinsing practices by user facility personnel as stated in the instructions for use.Per the intercept detergent bottle label, "for cleaning of fully immersible endoscopes, related accessories, surgical instruments, and other apparatus where blood, mucus, protein or other hard to remove soils are encountered, use intercept¿ detergent at 1/3 oz./gal of water (0.25% use concentration) with one full stroke of the hand-pump (1 oz.) to three gallons of water.For best manual cleaning results, mix intercept¿ detergent with cool to warm water (20°c - 35°c) (68°f - 95°f) and ensure a minimum contact time of (1) one minute.Rinse all surfaces and internal channels thoroughly with water." the intercept detergent safety data sheet (sds) states (2/5), "precautions for safe handling: avoid contact with skin and eyes.Avoid breathing vapor or mist.Do not swallow." the sds further states (2/5), "symptoms/effects after ingestion: may be harmful if swallowed.May cause stomach distress, nausea, or vomiting." steris offered in-service training on the proper use of intercept detergent, specifically proper rinsing instructions for instruments; however, the user facility declined.No additional issues have been reported.

Brand Name
INTERCEPT DETERGENT
Common Device Name
DETERGENT
Manufacturer (Section D)
MEDIVATORS INC
14605 28th avenue n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS INC
14605 28th avenue n
minneapolis MN 55447
Manufacturer Contact
daniel davy
14605 28th ave north
minneapolis, MN 55447
4403927453
MDR Report Key17444604
Report Number2150060-2023-00038
Device Sequence Number2711796
Product Code MNL
UDI-Device Identifier00677964043086
UDI-Public00677964043086
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown